Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
unluckyguy

Week 3 complete on accutane

Week 3 complete on 80 mg per day.

Full painful details in the log

http://www.acne.org/messageboard/index.php...&st=0&p=439249&

Got 3 new pimples, body aches and the usual dryness, all of which can be explained as usual side effects.

But one other strange thing happenned that creeped me out.

In a couple of places, my skin got rough, with some white deposits on . Do not know what it was , maybe dead skin deposited there.

In one place it was kind of red and was mixed with a couple of really really small pimples, which dried up and kind of mixed up with that mess.

So it was one continous red patch over the skin.

No idea what it was, it was not going away after face washes, applying moisturizers etc. It was really creepy.

Finally I decided to shave cas I was afraid to shave with that on the skin, and after the shave all those spots disappeared but the red patch now has a red mark left in that region, I hope it does not indent or pit because of the removal of that mess from top of it.

I wonder why this is happening, it is as worse as a pimple or maybe more.

I will ask my derm next week about it since I will run out of pills next week and will go to meet him to renew.

This is really pathetic. I will have to consider stopping accutane if this keeps happening and my derm has no solution to this sad.gif

Share this post


Link to post
Share on other sites

I thought you were on prednisone as well. Perhaps the your current skin situation is a reaction to the steroid and not the Accutane. Do the areas you are describing sting or are they painful in anyway?

It could also be part of your initial breakout. Remember that your skin is going through some drastic changes right now and you never know how it is going to react. Let us know what the dermatologist says after your appointment.

I'm sorry, I wish you were having a better week. Even so, please do something fun on New Year's Eve and forget about all this!!!

Share this post


Link to post
Share on other sites

thanks Arpazia,

I have not taken prednisone. I just kept it handly as a backup over the holidays in case I get 5 or more cysts at one time.

The 3 pimples I got were not cysts , so I did not take anything nor applied anything there, just left it alone.

The patch does not sting or pain, it does not look like allergic cas it does not itch. It is as if a part or skin there decided to fall off on its own after becoming red and patchy cry.gif.

This is so wierd, I do not even know how I am going to describe this to my derm sad.gif cas it sounds so funny.

Anyway this could be my last week on accutane. This wierd reaction for one reason and the other being my blood test is on Jan 3 morning straight after the new year weekend with the booze and food that might mess up the blood test results.

Well, happy new year to you too rolleyes.gif. I hope this never happens again to my face so that there is still hope for accutane cool.gif

Share this post


Link to post
Share on other sites

maybe you scratched yourself or something? Your skin is so delicate and fragile at this point - anything could have happened. Don't let this discourage you from taking the tane. im not sure how old you are, but I don't follow any strict diet and actually in my first month of 'tane - was eating terribly - eating out a lot, etc. and my tests came back completely normal - so i'll be you be fine - or just try to moderate! Good luck, and maybe take a picture to show us what you're taking about. Unlucky guy, you'll be okay! chin up boy!

Share this post


Link to post
Share on other sites

I think I kinda had something similar during the initial breakout.....as well as horrific cysts on my chin I had a patch of redness on my cheek with tiny pustules....different from usual acne in that it was entirely painles...in fact almost numb. I just figured it was one of the many weird things that happens.

I probably didnt ever have 5 or more cysts at any one time, but did go on pred and it was miraculous....I'd strongly recommend you try it for ANY strange cutaneous reaction to 'tane where there is increase inflammation.

I'm at week three today as well and have to say I'm very happy thus far....I'm sure the pred has something to do with it. Ive been working in the hospital over Christmas and it's kept me kind of "upbeat". I'm currently on 0.5mg/kg of 'tane (having reduced after the initial breakout) and really have little in the way of dryness or redness. In fact someone asked me if I'd been away skiing cos I had a healthy glow! I'm starting to reduce down the pred...which is just as well cos Ive got an appetite like a horse. I'm shitting myself that it will flare up again once I've weaned the steroid...not least cos I'm gonna increase the 'tane in a few weeks....we'll see

Anyway...,bottom line is, I'd chat to your derm if you can, but I'd really consider taking some pred for a few days anyway....20mg for 10 days wouldn't be unreasonable to help calm things down...particularly if you're miserable at this time of year.

Share this post


Link to post
Share on other sites

thanks folks for all the advice.

So scottish lad , are you saying I can take prednisone for any sort of redness in my face, even if there is no inflammation/cyst of any kind?

My derm is off till Jan 3, I am sitting with a supply of prednisone but do not know if I can take it now cas I thought it was only for cysts and will not help for small pimples.

Anyway the pimples I can still deal with, it is this mysterious red patch that is creeping me out.

If you feel the prednisone will help for any redness in skin without risk of causing further acne then I will give this a shot...

Share this post


Link to post
Share on other sites

Nah...not exactly...not the general redness we all experience but any inflammatory reaction. I had a large patch of really inflammed red skin on my cheek which had some small pimples in it too....seemed to respond along with the cysts. I wouldnt recommend it for redness alone.

Share this post


Link to post
Share on other sites

I'll probably get a lot of grief for this but I wouldn't worry about your blood work. I have had many a blood test the day after an alcohol + binge and the doctor's haven't even blinked. To combat what I am doing to my body, I am taking Milk Thistle, Dandelion Root and a liver cleanser.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×